Alert archive / California / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 2, 2016, 5:54 PM PDT for San Bernardino County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2016, 5:54 PM PDT (00:54 UTC)
- Expired
- Jul 2, 2016, 6:32 PM PDT
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 123 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2338 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
260 WUUS55 KVEF 030054 SVRVEF CAC071-030200- /O.NEW.KVEF.SV.W.0045.160703T0054Z-160703T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 554 PM PDT SAT JUL 2 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 700 PM PDT * AT 553 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF BAKER... AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... BAKER AND DUMONT DUNES. THIS INCLUDES INTERSTATE 15 IN CALIFORNIA BETWEEN MILE MARKERS 123 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3510 11641 3534 11659 3578 11613 3515 11563 TIME...MOT...LOC 0053Z 254DEG 38KT 3529 11626 $$ JH
1 follow-up statement
657
WWUS55 KVEF 030132
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
632 PM PDT SAT JUL 2 2016
CAC071-030142-
/O.CAN.KVEF.SV.W.0045.000000T0000Z-160703T0200Z/
SAN BERNARDINO CA-
632 PM PDT SAT JUL 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN BERNARDINO
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3510 11641 3534 11659 3578 11613 3515 11563
TIME...MOT...LOC 0130Z 254DEG 38KT 3540 11577
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:00 PM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 2, 2:00 PM PDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 200 PM PDT SAT JUL 2 2016 .SYNOPSIS...Thunderstorm coverage will remain very sparse today and tomorrow with a generally dry forecast Sunday onward as the monsoon takes a break. Temperatures will average near or slightly above normal with afternoon breezes. && .DISCUSSION...through Friday. As expected...convection has been very suppressed today due to some large scale subsidence and increasing stability moving in from the west. A few isolated storms have popped up across northern Inyo county and the southern Great Basin, and one lonely cell in the Mojave Preserve but overall minimal convection has been observed. Suspect whatever does manage to form will remain isolated and diminish after sunset. Dry conditions are in store area wide starting sunday with the exception of a stray storm in northern Lincoln County. The monsoon looks to be taking a short break as troughing impacts the Northern Rockies and suppresses the monsoon high. This will keep moisture at bay through next weekend. High temperatures will return close to seasonal normals...perhaps a degree or two above but aforementioned troughing will keep highs from getting too hot. Afternoon breezes can be expected much of the week as well. Overall...a fairly benign weather period will follow this very active period we have just observed. && .AVIATION...For McCarran...Looks like convection will stay confined to the higher terrain and remain very sparse for the evening thus no convection is expected to impact the McCarran terminals. Some southerly breezes may materialize later this afternoon but confidence is low. Otherwise...few-sct cloud cover above 10kft. Dry forecast tomorrow. For the rest of southern Nevada...northwest Arizona...and southeast California...Isolated thunderstorms will remain possible mainly across northern Inyo county near KBIH and the southern Great Basin. Elsewhere...generally dry with just a few build ups in over the Mojave preserve. Winds will be generally light...with a westerly push across the Western Mojave Desert. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. && Discussion...Outler Aviation...Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 2, 2:14 PM PDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT SAT JUL 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 1 N BULLHEAD CITY 35.12N 114.60W
07/02/2016 MOHAVE AZ NEWSPAPER
NINE POWER POLES DOWN IN BULLHEAD CITY AND
MOHAVE VALLEY WITH SCATTERED POWER OUTAGES
THROUGHOUT THE AREA. TIMING AND DURATION
ESTIMATED BASED ON RADAR. THE DURATION OF
THE TSTM WND DMG EVENT WAS 30 MINUTES.
&&
CMSLocal storm report, Jul 2, 2:25 PM PDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
225 PM PDT SAT JUL 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 13 SSW MERCURY 36.49N 116.12W
07/02/2016 NYE NV NEWSPAPER
MUD AND DEBRIS ON CRYSTAL ROAD WITH THE ROAD
IMPASSABLE. TIME ESTIMATED.
&&
CMSLocal storm report, Jul 2, 2:37 PM PDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 PM PDT SAT JUL 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 2 S FORT MOHAVE 34.98N 114.60W
07/02/2016 MOHAVE AZ NEWSPAPER
SEVERAL TREES DOWN IN MOHAVE VALLEY WITH
MINOR STRUCTURAL DAMAGE ALSO REPORTED.
SEVERAL PHOTOS POSTED TO SOCIAL MEDIA. ONSET
TIME BASED ON SOCIAL MEDIA POSTS. DURATION
ESTIMATED FROM RADAR. THE DURATION OF THE
TSTM WND DMG EVENT WAS 30 MINUTES.
&&
CMSLocal storm report, Jul 2, 2:41 PM PDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PDT SAT JUL 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM FLASH FLOOD 5 NNE BULLHEAD CITY 35.16N 114.57W
07/02/2016 MOHAVE AZ PUBLIC
ROCKS AND DEBRIS ON STATE HIGHWAY 95 NEAR
HOME DEPOT FROM FLASH FLOODING. REPORT
RELAYED VIA SOCIAL MEDIA. ONSET TIME
ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 2, 2:43 PM PDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
243 PM PDT SAT JUL 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 2 S LAUGHLIN 35.14N 114.58W
07/02/2016 CLARK NV PUBLIC
CASINO DRIVE COVERED IN MUD FROM RUNOFF AND
FLASH FLOODING. REPORT RELAYED VIA SOCIAL
MEDIA. TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 2, 2:52 PM PDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
252 PM PDT SAT JUL 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD 2 SW BARSTOW 34.88N 117.05W
07/01/2016 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTED 8-12 INCHES OF WATER
FLOWING ON RIMROCK RD NEAR AND EAST OF H ST.
0425 PM HAIL 2 SW BARSTOW 34.88N 117.05W
07/01/2016 U1.75 INCH SAN BERNARDINO CA TRAINED SPOTTER
QUARTER TO GOLF BALL SIZED HAIL AT
INTERSECTION OF RIMROCK RD AND H ST. ALSO
REPORTS OF SMALL BRANCHES DOWN FROM
THUNDERSTORM WIND GUSTS.
0430 PM HAIL 2 SSW BARSTOW 34.87N 117.03W
07/01/2016 E1.00 INCH SAN BERNARDINO CA PUBLIC
LOCAL BUSINESS REPORTED HAIL DIME TO QUARTER
SIZED ON VETERANS PARKWAY. REPORT RELAYED
VIA SOCIAL MEDIA.
0445 PM FLASH FLOOD 1 SSE BARSTOW 34.88N 117.01W
07/01/2016 SAN BERNARDINO CA TRAINED SPOTTER
SWIFT WATER RESCUE AT CENTER ST AND UPTON
DR. TIME APPROXIMATE.
0500 PM FLASH FLOOD 2 S BARSTOW 34.87N 117.02W
07/01/2016 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS FLOODING
AND DEBRIS ACROSS ALL LANES OF STATE HIGHWAY
247 AT MILE MARKER 77.
0755 PM FLASH FLOOD 1 WSW CALIENTE 37.61N 114.53W
07/01/2016 LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF REPORTED THE CLOSURE
OF STATE HIGHWAY 317 SOUTH OF CALIENTE OWING
TO FLASH FLOODING.
0830 PM TSTM WND GST 19 N MERCURY 36.94N 116.04W
07/01/2016 M58 MPH NYE NV MESONET
MESONET STATION NNSS - A06 /A06AE/.
0906 PM NON-TSTM WND GST 3 SSW MERCURY 36.62N 116.02W
07/01/2016 M68 MPH NYE NV ASOS
ASOS STATION DESERT ROCK AIRPORT /DRA/.
0906 PM TSTM WND GST 3 SSW MERCURY 36.62N 116.02W
07/01/2016 M68 MPH NYE NV ASOS
ASOS STATION DESERT ROCK AIRPORT /DRA/.
0914 PM FLASH FLOOD 6 ENE STOVEPIPE WELLS 36.63N 117.05W
07/01/2016 INYO CA DEPT OF HIGHWAYS
HIGHWAY PATROL REPORTS FLOODING OVER ROADWAY
AT MILE MARKER 97 ON HIGHWAY 190. FLOODING
WITH MUD IN THE ROADWAY AT MILE MARKER 100.
PLOW TRUCKS DISPATCHED TO ASSIST IN CLEARING
DEBRIS.
1000 PM TSTM WND DMG 11 ESE FURNACE CREEK 36.38N 116.69W
07/01/2016 INYO CA BROADCAST MEDIA
REPORT OF AT LEAST ONE POWER POLE DOWN
BETWEEN DEATH VALLEY JUNCTION AND FURNACE
CREEK DUE TO THUNDERSTORM WIND. POWER WAS
KNOCKED OUT IN THE FURNACE CREEK AREA.
1030 PM TSTM WND GST 1 NW PAHRUMP 36.22N 116.00W
07/01/2016 E60 MPH NYE NV TRAINED SPOTTER
BLOWING DUST ALSO REPORTED.
1145 PM TSTM WND GST 1 ESE RED ROCK CANYON 36.13N 115.43W
07/01/2016 M58 MPH CLARK NV MESONET
TIME ESTIMATED FROM RADAR.
0135 AM TSTM WND GST 5 NNE BULLHEAD CITY 35.16N 114.56W
07/02/2016 M61 MPH MOHAVE AZ AWOS
SEVERE WINDS OCCURRED FROM 115 TO 135 AM.
0156 AM TSTM WND GST 5 S NEEDLES 34.77N 114.62W
07/02/2016 M59 MPH SAN BERNARDINO CA ASOS
0230 AM FLASH FLOOD 8 S VALENTINE 35.27N 113.65W
07/02/2016 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROAD DEPARTMENT REPORTS
HACKBERRY ROAD CLOSED BETWEEN TRUXTON WASH
AND I-40. EVENT TIME ESTIMATED. ROAD STILL
CLOSED AS OF 9 AM.
0330 AM FLASH FLOOD 10 SSE WIKIEUP 34.57N 113.58W
07/02/2016 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROAD DEPARTMENT REPORTS SIGNAL
ROAD CLOSED BETWEEN US 93 AND ALAMO ROAD.
EVENT TIME ESTIMATED. ROAD STILL CLOSED AS
OF 8 AM.
&&
NWS LAS VEGAS NV
IRIS SYSTEMNearby
Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.